MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888123404P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, when the patient was aspirating from the catheter prior to hooking up to the dialysis in preparation for performing dialysis at home, it was found that the line developed a large hole and leak on the venous lumen of the catheter (in the flexible silicone portion where it met the hard plastic piece right below the hub).The catheter was not repaired.The catheter was replaced.3m soluprep wipes 2% chlorhexidine gluconate and 70% isopropyl alcohol were the cleaning agents used on the catheter in its entirety.Tego was utilized and there was no luer adapter issue.There was nothing unusual observed on the device prior to use and no other products utilized with the device.No ointment was utilized and patient wore a dressing that covered the exit site but it was not the area where the hole was located.As the patient performed hemodialysis at home, patient was responsible for all maintenance.Cleaning agents were not switched over the life of the catheter and cleaning agents were not mixed.The site never used sepsiderm and there was no protocol change for cleaning agents used recently.There was blood loss and risk of infection.The patient required transport to the emergency room (er) via ambulance and the estimate from er report was that the blood loss was 300 ml.Blood transfusion was not required.The catheter was replaced with another product with a different lot number in interventional radiology on the same day of the event and was completed, blood work, blood cultures, electrocardiogram (ecg) were done and patient received iv vancomycin to resolve the issue.The patient had no ongoing issues following discharge from the hospital.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the patient was aspirating from the catheter prior to hooking up to the dialysis in preparation for performing dialysis at home, it was found that the line developed a large hole and leak on the venous lumen of the catheter (in theflexible silicone portion where it met the hard plastic piece right below the hub).The catheter was not repaired.The catheter was replaced.3m soluprep wipes 2% chlorhexidine gluconate and 70% isopropyl alcohol were the cleaning agents used on the catheter in its entirety.Tego was utilized and there was no luer adapter issue.There was nothing unusual observed on the device prior to use and no other products utilized with the device.No ointment, lotions or other medications were utilized and the patient wore a dressing that covered the exit site but it was not the area where the hole was located.As the patient performed hemodialysis at home, patient was responsible for all maintenance.Cleaning agents were not switched over the life of the catheter and cleaning agents were not mixed.The site never used sepsiderm and there was no protocol change for cleaning agents used recently.The clamp was moved regularly although the location of the hole was not affected by the clamp placement.There was blood loss and risk of infection.The patient required transport to the emergency room (er) via ambulance and the estimate from er report was that the blood loss was 300 ml.Blood transfusion was not required.The catheter was replaced with another product with a different lot number in interventional radiology on the same day of the event and was completed, blood work, blood cultures, electrocardiogram (ecg) were done and patient received iv vancomycin to resolve the issue.Vancomycin was given prophylactically or as prevention of infection due to the hole.The patient had no ongoing issues following discharge from the hospital.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: g1, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted there was a disconnection in the extension tube which led to a leak.It was reported that there was a hole on the extension tube at or near the bifurcate/hub.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key14253127
Report Number3009211636-2022-00101
Device Sequence Number4398558
Product Code MSD
UDI-Device Identifier10884521157774
UDI-Public10884521157774
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number8888123404P
Device Catalogue Number8888123404P
Device Lot Number1908400326
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer05/02/2022
11/10/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date05/17/2022
11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown